Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jan 14, 2022, 8:07 AM CST for Hardin County, Jefferson County, Texas. It took effect at Jan 14, 2022, 2:00 PM CST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2022, 8:07 AM CST (14:07 UTC)
- In effect from
- Jan 14, 2022, 2:00 PM CST
- Expired
- Jan 16, 2022, 10:50 AM CST
- In force
- 45 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hardin County, TX, Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2). The gauge peaked at 25.32 ft at Jan 15, 2022, 5:00 AM CST.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
669
WGUS44 KLCH 141407
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
807 AM CST Fri Jan 14 2022
...The National Weather Service in Lake Charles LA has issued a
Flood Warning for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
For the Pine Island Bayou...including Sour Lake...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 815 AM CST.
&&
TXC199-245-151415-
/O.NEW.KLCH.FL.W.0002.220114T2000Z-220117T1200Z/
/SOLT2.1.ER.220114T2000Z.220115T1800Z.220117T0000Z.NO/
807 AM CST Fri Jan 14 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON THROUGH LATE SUNDAY
NIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Pine Island Bayou Near Sour Lake.
* WHEN...From this afternoon to Monday morning.
* IMPACTS...At 25.0 feet, Water inundates roads in lowland areas
near the river. Low spots on Old Sour Lake Road are under water.
* ADDITIONAL DETAILS...
- At 7:45 AM CST Friday the stage was 24.7 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 25.5 feet early tomorrow
afternoon. It will then fall below flood stage Sunday
evening.
- Flood stage is 25.0 feet.
- Flood History...This crest compares to a previous crest of
25.5 feet on 05/24/2000.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Sat Sun Mon
Pine Island Bayou
Sour Lake 25.0 24.7 Fri 7 am CST 25.4 25.2 24.6
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
Mogged4 follow-up statements
410
WGUS84 KLCH 150050
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
650 PM CST Fri Jan 14 2022
...The Flood Warning continues for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
For the Pine Island Bayou...including Sour Lake...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday evening at 700 PM CST.
&&
TXC199-245-160100-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-220117T0900Z/
/SOLT2.1.ER.220114T1915Z.220115T1200Z.220116T2100Z.NO/
650 PM CST Fri Jan 14 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH LATE SUNDAY
NIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pine Island Bayou Near Sour Lake.
* WHEN...Until early Monday morning.
* IMPACTS...At 25.0 feet, Water inundates roads in lowland areas
near the river. Low spots on Old Sour Lake Road are under water.
* ADDITIONAL DETAILS...
- At 6:01 PM CST Friday the stage was 25.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:01 PM CST Friday was 25.2 feet.
- Forecast...The river is expected to rise to a crest of 25.4
feet tomorrow morning. It will then fall below flood stage
Sunday afternoon.
- Flood stage is 25.0 feet.
- Flood History...This crest compares to a previous crest of
25.4 feet on 11/09/2020.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Pine Island Bayou
Sour Lake 25.0 25.2 Fri 6 pm CST 25.4 24.9 24.2
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
APD312
WGUS84 KLCH 151605
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
1005 AM CST Sat Jan 15 2022
...The Flood Warning continues for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
For the Pine Island Bayou...including Sour Lake...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday morning at 1015 AM CST.
&&
TXC199-245-161615-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-220117T0300Z/
/SOLT2.1.ER.220114T1915Z.220115T1800Z.220116T1500Z.NO/
1005 AM CST Sat Jan 15 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SUNDAY
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pine Island Bayou Near Sour Lake.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 25.0 feet, Water inundates roads in lowland areas
near the river. Low spots on Old Sour Lake Road are under water.
* ADDITIONAL DETAILS...
- At 9:45 AM CST Saturday the stage was 25.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM CST Saturday was 25.4 feet.
- Forecast...The river is expected to rise to a crest of 25.4
feet this afternoon. It will then fall below flood stage late
tomorrow morning.
- Flood stage is 25.0 feet.
- Flood History...This crest compares to a previous crest of
25.4 feet on 11/09/2020.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Pine Island Bayou
Sour Lake 25.0 25.4 Sat 9 am CST 24.9 24.2 23.4
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
APD819
WGUS84 KLCH 160103
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
703 PM CST Sat Jan 15 2022
...The Flood Warning continues for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
For the Pine Island Bayou...including Sour Lake...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday evening at 600 PM CST.
&&
TXC199-245-170000-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-220117T0000Z/
/SOLT2.1.ER.220114T1915Z.220115T1330Z.220116T1200Z.NO/
703 PM CST Sat Jan 15 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pine Island Bayou Near Sour Lake.
* WHEN...Until tomorrow evening.
* IMPACTS...At 25.0 feet, Water inundates roads in lowland areas
near the river. Low spots on Old Sour Lake Road are under water.
* ADDITIONAL DETAILS...
- At 6:45 PM CST Saturday the stage was 25.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:45 PM CST Saturday was 25.4 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 20.9 feet Thursday
evening.
- Flood stage is 25.0 feet.
- Flood History...This crest compares to a previous crest of
25.4 feet on 11/09/2020.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Pine Island Bayou
Sour Lake 25.0 25.3 Sat 6 pm CST 24.7 24.0 23.1
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
24648
WGUS84 KLCH 161650
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
1050 AM CST Sun Jan 16 2022
...The Flood Warning is cancelled for the following rivers in
Texas...
Pine Island Bayou Near Sour Lake
TXC199-245-161800-
/O.CAN.KLCH.FL.W.0002.000000T0000Z-220116T1650Z/
/SOLT2.1.ER.220114T1915Z.220115T1330Z.220116T1245Z.NO/
1050 AM CST Sun Jan 16 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pine Island Bayou Near Sour Lake.
* ADDITIONAL DETAILS...
- At 9:45 AM CST Sunday the stage was 24.9 feet.
- Forecast...The river is expected to fall to 19.7 feet Friday
morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Pine Island Bayou
Sour Lake 25.0 24.9 Sun 9 am CST 24.1 23.1 22.0
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
APDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 14, 5:27 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 14, 5:27 AM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
527 AM CST Fri Jan 14 2022
.AVIATION...
12Z 14JAN2022 TAFs
Cool temps, calm winds, and clear skies this morning with a
shallow layer of fog shrouding the area. TAFs are anywhere between
LIFR to VFR with FG or BR being reported at all of the terminals.
Fog is expected to burn off shortly after sunrise. Winds this
afternoon will return out of the south and cloud cover will begin
to develop, with overcast skies expected by the end of the period.
Stigger/87
&&
.PREV DISCUSSION... /issued 443 AM CST Fri Jan 14 2022/
DISCUSSION...
SHORT TERM [Today through Sunday Night]...
Cool temps, calm winds, and clear skies this morning with a
shallow layer of fog shrouding the area. Fog is expected to burn
off shortly after sunrise. Winds this afternoon will return out of
the south and cloud cover will begin to develop. Timing of cloud
cover will play a part in how much we warm up today. With mostly
cloudy conditions expected by this afternoon, that should prevent
us from reaching the mid to upper 70s. Currently lower 70s is
forecasted. Overnight lows will be around 5-10 degrees warmer
than what we saw Thursday night as the growing blanket of clouds
insulates the area.
An upper level low is forming in the northern to central plains
with an associated cold front. Fortunately instability again
appears to be limited as well as moisture to some extent. Now with
the way the models are tracking this low as of now, by 12Z SAT,
it will be right over the KS OK border with rain beginning to
spread into parts of our area. As it has been for the last few
days, the northern part of our SETX counties remain in the dry
slot for a few models. Some are showing light activity for them
with little accumulation. As far as QPF is concerned, there is a
diagonal gradient of zero to 0.20 inches of rain over that period
with the furthermost southeastern section of the CWA expecting
the upper end of that. However over 90% of the CWA is expecting a
tenth of an inch or less. Fortunately I feel obligated to mention
that the possibility of flurries is unlikely. By the time the
column cools down enough for it to happen, precip will have
already ended.
By 00Z SUN the low will be over the ArkLaTx area, with showers
ending for a good portion of our CWA. 12Z SUN the low will be off
to the east of the CWA with a few wrap around clouds from CenLA
to our gulf waters. Unfortunately it will be quite cold. Cloud cover
will deteriorate for some areas starting Saturday night into
Sunday morning. Northerly winds will be borderline Wind Advisory
criteria. This will yield below freezing wind chill values for the
entire area that night. By Sunday afternoon we can expect sunny
skies with gusty northerly winds. Temps will struggle to make it
into the 50s. Sunday night we get a clear skies gusty WNW winds
combo. This again will yield below freezing wind chill values.
Stigger/87
LONG TERM [Monday through Friday]...
The beginning of the long term period sees the forecast area still
under the influence of a dry nwrly flow aloft behind the departing
mid/upper-level trof axis, while lower down, sfc high pressure is
noted building over the region...therefore, Monday continues to look
dry. Temps will be moderating as low-level flow begins to shift to a
srly direction with highs expected generally in the lower 60s.
By Tuesday, with high pressure now east of the area and a more zonal
flow aloft developing, a deeper return flow will allow a good warm
up to commence with highs expected to run 65-70 despite a little
more cloud cover with a passing srn stream disturbance aloft.
Rain chances return to the forecast for the middle of the week. The
next nrn stream disturbance and associated sfc cold front are
progged to cross the area Wednesday/Wednesday night while
interacting with better low-level moisture. Forecast soundings are
beginning to show a little more instability than previously,
therefore now expecting a few storms to develop, primarily during
max heating on Wednesday. The boundary is progged to hang up just
off the coast into Friday while the next, more significant shortwave
pushes across, meaning rain chances linger through the remainder of
the forecast period. At the moment, blended guidance hangs on to
some slim POPs as the colder air behind the front moves into the
area...for now, just keeping precip all liquid but this is something
that bears watching over the coming days.
25
MARINE...
Weak high pressure will move away from the area with mainly light
winds becoming southerly today. As the high moves off, a low
pressure system will move into the plains that will allow for
strengthening onshore winds Friday night into early Saturday. A
cold front will then move through on Saturday strong and gusty
offshore winds into Sunday. Frequent gusts over gale force can be
expected and currently a Gale Warning is in effect from Saturday
afternoon into Sunday morning. High pressure should settle in later
on Sunday into Monday that will greatly decrease the offshore flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 49 59 35 / 0 10 40 20
LCH 70 51 61 34 / 0 10 20 0
LFT 71 53 66 36 / 0 0 50 10
BPT 71 50 61 33 / 0 10 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 6 AM to 3 PM CST Saturday for GMZ450-
452-455-470-472-475.
Small Craft Advisory from 9 AM to 6 PM CST Sunday for GMZ450-452-
455-470-472-475.
Gale Warning from 3 PM Saturday to 9 AM CST Sunday for GMZ450-
452-455-470-472-475.
Small Craft Advisory from 6 AM to 9 PM CST Saturday for GMZ430-
432-435.
Gale Warning from 9 PM Saturday to 9 AM CST Sunday for GMZ430-
432-435.
&&Hazardous weather outlook, Jan 14, 3:54 AM CST, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 354 AM CST Fri Jan 14 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-151000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 354 AM CST Fri Jan 14 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. Multiple fronts will be moving thru, however instability is insufficient for severe thunderstorms. Criteria could possibly be met for a Wind Advisory parts of Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-151000- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 354 AM CST Fri Jan 14 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. A cold front will sweep through the coastal waters Saturday. Moderate to strong north winds will occur behind the boundary into Sunday. A Gale Warning may be needed for a portion of the coastal waters during that time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-151000- Sabine Lake-Calcasieu Lake-Vermilion Bay- 354 AM CST Fri Jan 14 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY... ...GALE WARNING IN EFFECT FROM 9 PM SATURDAY TO 9 AM CST SUNDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. A cold front will sweep through the coastal waters Saturday. Moderate to strong north winds will occur behind the boundary into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:35 PM CST | Wind Advisory | LCH | Hardin, Jasper, Newton, Tyler | 33 hr |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.